Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 35, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 3:27 PM MDT for Garfield County, Petroleum County, Montana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 3:27 PM MDT (21:27 UTC)
- Expired
- Jun 10, 2021, 4:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, MT, Petroleum County, MT
The radar
The Billings radar (KBLX), 158 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 685 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WUUS55 KGGW 102127
SVRGGW
MTC033-069-102230-
/O.NEW.KGGW.SV.W.0035.210610T2127Z-210610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
327 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Western Garfield County in northeastern Montana...
Central Petroleum County in northeastern Montana...
* Until 430 PM MDT.
* At 327 PM MDT, a severe thunderstorm was located near Grass Range,
or 17 miles west of Winnett, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crooked Creek Rec Area, Tiegen and Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4718 10874 4719 10872 4722 10872 4727 10864
4727 10859 4731 10858 4731 10834 4732 10833
4732 10831 4748 10831 4760 10812 4759 10808
4729 10781 4695 10861 4710 10861 4710 10874
TIME...MOT...LOC 2127Z 234DEG 34KT 4702 10871
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
TFJ2 follow-up statements
114
WWUS55 KGGW 102200
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
400 PM MDT Thu Jun 10 2021
MTC033-069-102230-
/O.CON.KGGW.SV.W.0035.000000T0000Z-210610T2230Z/
Garfield MT-Petroleum MT-
400 PM MDT Thu Jun 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR WESTERN GARFIELD AND CENTRAL PETROLEUM COUNTIES...
At 359 PM MDT, a severe thunderstorm was located 16 miles northeast
of Grass Range, or 19 miles northwest of Winnett, moving northeast at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crooked Creek Rec Area, Tiegen and Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4718 10874 4719 10872 4722 10872 4727 10864
4727 10859 4731 10858 4731 10834 4732 10833
4732 10831 4748 10831 4760 10812 4759 10808
4729 10781 4695 10861 4710 10861 4710 10874
TIME...MOT...LOC 2159Z 241DEG 26KT 4722 10860
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
TFJ329
WWUS55 KGGW 102223
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
423 PM MDT Thu Jun 10 2021
MTC033-069-102233-
/O.EXP.KGGW.SV.W.0035.000000T0000Z-210610T2230Z/
Garfield MT-Petroleum MT-
423 PM MDT Thu Jun 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GARFIELD AND CENTRAL
PETROLEUM COUNTIES WILL EXPIRE AT 430 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern Montana.
LAT...LON 4718 10874 4719 10872 4722 10872 4727 10864
4727 10859 4731 10858 4731 10834 4732 10833
4732 10831 4748 10831 4760 10812 4759 10808
4729 10781 4695 10861 4710 10861 4710 10874
TIME...MOT...LOC 2223Z 234DEG 34KT 4734 10835
$$
NWS Glasgow
TFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:32 AM MDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 4:32 AM MDT, 10 hours 55 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 432 AM MDT Thu Jun 10 2021 .DISCUSSION... The stage is set today for another evening of severe thunderstorms. The recently persistent large-scale SW flow aloft will push an embedded smaller-scale disturbance or wave impulse through the flow this afternoon and evening from Idaho into southern Montana. At the surface, in response to this forcing, a strong inverted surface low pressure trough will set an characterize a dry slot in the overall weather system. Enough moist air will be advected just on the east and northeast side of this dry slot to destabilize the local atmosphere, that thunderstorms will easily form and strengthen. All the necessary ingredients for very large hail, severe wind gusts in excess of 70 mph, and even a few tornadoes. SPC maintains an enhanced outlook area for most of our CWA, with hatched areas for hail and winds and a 5 percent chance of tornadoes. Some of these chances may be increased with SPC updates today. Most model consensus shows storm development in two separate locations around 2 or 3 o'clock this afternoon: 1) along the S-N surface pressure trough and dry slot, and 2) further west, downslope of the higher elevation areas of central Montana. Most of the rest of the CWA will fill in with additional thunderstorms this evening before diminishing away toward the northeast during the overnight hours. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Mainly VFR early, then IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Early, from the east and northeast at 20 kts; KSDY will remain gusty from the SE up to 30 kts through mid-day while other TAF sites will see temporary light and variable winds ahead developing storms. After 00Z this evening, a cold front will bring NW winds of 25 kts. SYNOPSIS: The weather pattern and ingredients are lining up for another round of severe thunderstorms this afternoon and evening. All summertime severe weather threats are possible. && .FIRE WEATHER... For locations which have recently received less precipitation than others, fire weather concerns will be raised again today, due to lower relative humidity and strong, gusty winds. The areas of concern are a little tricky, with timing, but our best information places the lowest RH values along the dry slot and surface pressure trough. These conditions last the longest, east of Garfield County and south of MT-Highway 200 (generally the southern portion of Fire Weather Zone 137). A Red Flag Warning has been issued for this area. Further west, we are expecting a more sudden recovery in RH vales as the front approaches, ending only a few hours of concern there. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning from 11 AM this morning to 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Local storm report, Jun 10, 12:34 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1234 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 6 NNW FOURCHETTE 47.81N 108.04W
06/09/2021 M1.25 INCH PHILLIPS MT PUBLIC
PHOTO SUBMITTED THROUGH FACEBOOK. LOCATED
NEAR THE DRY FORK RD AND MIDALE RD.
&&Local storm report, Jun 10, 1:15 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
115 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 8 SW ZORTMAN 47.84N 108.65W
06/09/2021 E65 MPH PHILLIPS MT TRAINED SPOTTER
&&
BBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:56 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 9, 7:51 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 54 min |
| Jun 9, 8:30 PM MDT | Special Weather Statement | GGW | 45 min | |
| Jun 9, 8:33 PM MDT | Special Weather Statement | GGW | Petroleum | 42 min |
| Jun 9, 8:44 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 61 min |
| Jun 9, 9:18 PM MDT | Special Weather Statement | GGW | 42 min | |
| Jun 9, 9:32 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 58 min |
| Jun 9, 10:16 PM MDT | Special Weather Statement | GGW | Phillips | 44 min |
| Jun 9, 10:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 65 min |
| Jun 9, 10:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jun 9, 10:38 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 67 min |
| Jun 9, 11:28 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 25 min |
| Jun 9, 11:56 PM MDT | Special Weather Statement | GGW | Phillips | 94 min |
| Jun 10, 3:47 AM MDT | Red Flag Warning | GGW | Dawson, McCone, Prairie, Richland, Wibaux | 16 hr |
| Jun 10, 2:32 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 16 min |
| Jun 10, 3:14 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Roosevelt, Sheridan | 61 min |
| Jun 10, 3:31 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 59 min |
| Jun 10, 3:41 PM MDT | Tornado Warning | GGW | Richland | 34 min |
| Jun 10, 4:05 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 55 min |
| Jun 10, 4:12 PM MDT | Tornado Warning | GGW | Richland, Roosevelt | 33 min |
| Jun 10, 4:22 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jun 10, 4:23 PM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 67 min |
| Jun 10, 4:38 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Wibaux | 45 min |
| Jun 10, 5:21 PM MDT | Special Weather Statement | GGW | Garfield | 39 min |
| Jun 10, 5:44 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 61 min |
| Jun 10, 5:54 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 66 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.